MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during surgery, lens stuck with plunger and doctor pull out it caused haptic broken.The iol was explanted and exchanged for an unknown lens during initial procedure without complication.There is no impact to the patient.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
Additional information has been provided in d.9.,h.3., h.6., and h.11.The device was returned in the blister tray.The plunger lock and lens stop were removed (returned in the blister tray with the device).The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was retracted to mid-nozzle.No abnormalities or broken haptic portions observed in the device.The lens was returned outside the device inside a non-serialized lens case.Ovd was dried on the lens.Both haptics were broken in the gusset area.Only one broken haptic portion was returned in the non-serialized lens case with the lens.The other haptic was not returned for evaluation.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The root cause could not be determined for the broken haptic.The lens and broken haptic were returned outside of device.The plunger was retracted upon return.The plunger position in relation to the broken haptic during advancement cannot be determined.The instructions for use (ifu) instructs: after the lens has been advanced to the fill to line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.Once the lens is in position at the fill to line, it should be implanted within 3 minutes.Proceeding with implantation of a misfolded haptic or a lens that appears to be out of position can result in a broken haptic or other negative outcome, since the haptic may be trapped and stretched, and/or pinched and sheared by the moving plunger.Broken haptics may occur if the operating room temperature is too high (23 degree celsius per 73 degree fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.If a straight trailing haptic occurs and it was not properly detected to be out of position.If the plunger is not fully advanced, or if the plunger is allowed to retract, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20912062
Report Number1119421-2024-02443
Device Sequence Number8581012
Product Code HQL
UDI-Device Identifier00380652394857
UDI-Public(01)00380652394857(17)260704(11)230706(10)15677865
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2026
Device Model NumberAU00T0
Device Lot Number15677865
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date02/25/2025
Date Device Manufactured07/06/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC
Patient SexMale